MAUDE Adverse Event Report: PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE

PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Model Number LAAC45
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a penditure laa, it was reported that the device was not occlusive enough for the customer. the customer stated that the fa holding the appendage while they placed the clip, accidentally tore the tip of the appendage, so there was bleeding.The customer placed the clip and the bleeding continued from the appendage tear.The customer was surprised that the tear continued to bleed and they believed that the bleeding would stop from the compression force of the clip.The bleed did not stop, therefore, they repositioned the clip.The bleeding continued after redeployment.The customer stated that the clip was difficult to remove from the delivery tool.It was necessary for the customer to hold the clip in position and to create a counter force in the opposite direction of the removal of the delivery tool to get the clip off the device.They tested the removal of the clip again, off the heart, and they noticed that the same stickiness of removing the clip from the tool.There was a slight delay in procedure. the customer believed that they held the blue trigger button down the whole time while removing the clip from the tool. the device was replaced with an atricure flex v to complete the procedure and the bleeding stopped.The tip of the appendage was accidentally torn.

Brand Name
PENDITURE LAA EXCLUSION SYSTEM
Common Device Name
LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19526969
Report Number2184009-2024-00361
Device Sequence Number15343545
Product Code PZX
UDI-Device Identifier00763000791469
UDI-Public00763000791469
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K232295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2024
Device Model NumberLAAC45
Device Catalogue NumberLAAC45
Device Lot NumberT3L151X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/13/2024
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexUnknown
Patient Weight60 KG